Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

What causes delay in periods after missing two pills of AVA 30 ED after unprotected sex?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 309 Questions
Question
Hi, my gf and I had unprotected sex about a month ago, she missed two of her pills AVA 30 ED around that time ( I'm not sure which ones ). About a week ago she took a home pregnancy test and it was negative. She wants to have her period now to make sure she is ok, it is now 4 days since she has been trying to have her period but it has not come. I am trying to convince her that we need to go to a clinic to have a blood test so that we can know what is happening. Can I please have some advise as what else we can do? My GF is also trying out the Paleo diet but I don't think it would have any effect on her energy levels.
Posted Tue, 4 Feb 2014 in Menstruation and Miscarriage
 
 
Answered by Dr. Timothy Raichle 1 hour later
Brief Answer: I would be happy to help!! Detailed Answer: If she had gotten pregnant from intercourse one month ago, then the test should be positive by now. Because it is negative I am relatively certain that she is NOT pregnant. The reason for her delayed period is because of the missed pills which has thrown off her cycle. She does not need a blood test quite yet. In terms of inducing a period, she could either wait and do nothing OR ask her doctor for. short course of progesterone (5 days) and this will lead to a period. Does this help?
Above answer was peer-reviewed by
 
Follow-up: What causes delay in periods after missing two pills of AVA 30 ED after unprotected sex? 50 minutes later
Thanks for the quick reply. here is an update on the situation: she missed 2 pills since the last period and is on progesterone at the moment. She wants to do another home test after having her period to be certain. Would that make any difference? She is quiet stressed about the fact that she has not had her period yet, how much of delay can one have when trying to have a period after being on the pill?
 
 
Answered by Dr. Timothy Raichle 45 minutes later
Brief Answer: Thank you for the information... Detailed Answer: So from what you are saying, let me re-summarize: 1. She was on the birth control pills 2. She missed two pills last month at the time of unprotected intercourse 3. One month later, she had a negative pregnancy test AND is late for her period, so she is already on progesterone to "induce" a period. If this is incorrect, please clarify. So in answer to your questions: 1. I think that it would be a great idea to repeat the test now and again in one week. 2. Usually the period will occur about 2-3 days AFTER stopping the course of progesterone. Does this help? Please let me know if you need additional clarification.
Above answer was peer-reviewed by
 
Follow-up: What causes delay in periods after missing two pills of AVA 30 ED after unprotected sex? 20 minutes later
Thank you . Yes 1,2 and 3 are correct. I think my gf is under the impression that she should have her period while on progesterone.
 
 
Answered by Dr. Timothy Raichle 1 hour later
Brief Answer: Thank you Detailed Answer: Yes you are correct - her period will occur Ftee finishing the progesterone.
Above answer was peer-reviewed by
 
Follow-up: What causes delay in periods after missing two pills of AVA 30 ED after unprotected sex? 2 hours later
Thank you for all your help, as my gf walked in the door she said that her period had just started. it was an extra day late. This was one of the best things I have ever invested in and I will remember it for the rest of my life.
 
 
Answered by Dr. Timothy Raichle 17 minutes later
Brief Answer: Thank you so much... Detailed Answer: If you ever have another question, please use this resource and ask for me by name in the question "Dr. Raichle". I would also appreciate a good review. It has been a pleasure to help you!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor